Format

Send to

Choose Destination
Pharmacotherapy. 2002 May;22(5):652-5.

Venlafaxine-associated vaginal bleeding.

Author information

1
Department of Pharmacy Practice, School of Pharmacy, University of Colorado Health Sciences Center, Denver 80262, USA. sunny.linnebur@uchsc.edu

Abstract

A 41-year-old amenorrheic woman started taking venlafaxine 37.5 mg/day for treatment of depression; 7 days later, she experienced vaginal bleeding, which ceased 1 day after she stopped taking the drug. On rechallenge with venlafaxine, she again experienced vaginal bleeding that resolved after discontinuation. We found no published reports describing vaginal bleeding associated with venlafaxine. However, premarketing and postmarketing data report similar adverse effects in patients taking the agent. In addition, several cases of menstrual irregularities have occurred with two other antidepressants: fluoxetine and bupropion. This case report supports previous surveillance data indicating that venlafaxine may cause vaginal bleeding.

PMID:
12013367
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley Icon for University of Colorado, Strauss Health Sciences Library
Loading ...
Support Center